MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number MA15-8NS
Medical Device Problem Codes Material Fragmentation (1261); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: d10: concomitant med products and therapy dates: attachment device, bearing sleeve device, (b)(6) 2023 device history record review: a device history review was performed and no non-conformances were identified related to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the tip of the cutter device breaking off, identified during service and evaluation was confirmed.The assignable root cause was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by switzerland that during service and evaluation, it was determined that the tip of the drill bit device had broken off.It was further observed that the drill bit was stuck inside the attachment device and had to be cut to remove it.It was further determined that the device failed visual inspection because the device tip had broken off.It was noted in the service order that the attachment device had the bearing sleeve and the tip of the cutter device stuck inside.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key18257452
Report Number1045834-2023-01675
Device Sequence Number7108710
Product Code HBE
UDI-Device Identifier00845384004615
UDI-Public00845384004615
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA15-8NS
Device Lot NumberT523154261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Initial Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown